MAUDE Adverse Event Report: COVIDIEN IRVINE HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Codes Material Deformation (2976); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Embolism (1829)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image analysis: the customer provided photos / cine images from the procedure.Three photos provided were taken outside of the patient.One photo showed the aspiration being performed.The remaining two photos showed the distal assembly of the hawkone where a hole was noted that ran parallel to the laser drilled coils.One of the cine images provided showed the hawkone within the vessel with the cutter assembly advanced.No damage or issue of tissue potentially escaping from coiled housing could be identified.The remaining cine images provided have been reviewed and include various angles and focal points both prior to / post use with the hawkone device.The hawkone was returned for analysis with a cutter driver attached.No other ancillary devices were returned.The hawkone was inspected and a hole in the tecothane of the housing assembly which ran parallel with the laser drilled coils of the housing was observed.The hole was approximately 2 cm distal the cutter window and showed biological debris protruding from it.The location of the hole was on the plane of the opening of the cutter window (opposite guidewire tubing).The coils at the area of the hole showed uneven spacing and sigs of bending.The cutter was located within the housing at the edge of the observed hole.No functional testing was performed due to the possibility of further damaging the distal assembly while attempting to advance the cutter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the use the hawkone lx 7f, to treat a 450 mm fibrous plaque lesion with 90% stenosis, in the right superficial femoral artery and popliteal artery.Artery diameter was 6 mm.It was reported the physician used a contra lateral approach, with 7fr non medtronic sheath.It was reported the sfa was diffusely diseased about 90-99% in the entire sfa with a healthy popliteal artery.A 6x40 non-medtronic stent was used from the ostium of sfa and 6x150 non-medtronic stent in the hunters canal extending to popliteal.A guide catheter and stiff 0.035 guidewire was used to cross sfa, then it was exchanged for a 0.014 non medtronic 300 mm wire.The h1-lx was prepped per ifu with no visible damage noted and inserted into the patient to treat the entire sfa.After several passes were made, the nosecone was filling up and the physician started to feel a little resistance when packing the device.The catheter was safely removed for cleaning.After cleaning was performed per ifu, the catheter was inspected and no visible damage was noted.The device was turned on and off several times to inspect the cutter blade and it was reported to have been working properly.The catheter was re-inserted into the patient.After making several passes the physician felt the same resistance closing the thumbswitch and the nosecone was not packing and the catheter was removed for inspection.On removal from the sheath, a hole in the nosecone was noted with plaque protruding out of it.An angiogram confirmed embolization of the plaque protruding through the nosecone into the anterior tibial (at) and occluding outflow distally.Aspiration was performed to remove the plaque that embolized into anterior tibial.Once flow was re-established in the at, the procedure was completed using an in.Pact admiral dcb to treat the sfa/ popliteal.An angiogram confirmed that the outflow was established and the procedure was successfully completed.No further patient injury was reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key7518136
Report Number2183870-2018-00277
Device Sequence Number1438996
Product Code MCW
UDI-Device Identifier00821684057933
UDI-Public00821684057933
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2018
Device Catalogue NumberH1-LX
Device Lot NumberA146037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight91